MAUDE Adverse Event Report: MEDIVATORS RAPICIDE DISINFECTANT; HIGH LEVEL DISINFECTANT

MEDIVATORS RAPICIDE DISINFECTANT; HIGH LEVEL DISINFECTANT
Model Number ML02-0059
Medical Device Problem Codes Leak/Splash (1354); Inadequate or Insufficient Training (1643)
Health Effect - Clinical Codes Dizziness (2194); Sore Throat (2396); Chemical Exposure (2570)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A facility reported that four facility personnel were exposed to medivators rapicide high level disinfectant (hld) when an operator inadvertently spilled the hld while filling the reservoir in their dsd-201 automated endoscope reprocessor (aer).It was reported that one of the personnel experienced dizziness, throat irritation and a cough.Medivators ra followed up with the facility and it was reported that a technician did not turn off the machine while refilling one of the reservoirs, causing about a gallon of rapicide hld to spill on the floor.The facility reported that the personnel exposed to rapicide hld were not wearing any personal protective equipment (ppe) at the time of the spill and they did not put on ppe until cleaning up the spill.The facility reported that one operator experienced exposure symptoms including dizziness, throat irritation and a cough.They were sent to the er for additional medical attention.The facility reported that the individual's exposure symptoms went away after getting some fresh air.Other facility personnel were not reported to have experienced any exposure symptoms.The dsd-201 user manual, rapicide hld ifu and safety data sheet (sds) instruct users to wear protective gloves/eye/face protection while handling rapicide hld.The dsd-201 user manual also specifies that the disinfectant reservoir capacity is 15 liters.Anything more than 15 liters will cause an overflow.The facility takes full responsibility of the incident, citing off label use and lack of training.The facility reported that they are updating their processes and are open to onsite training.Medivators ra provided the facility with the rapicide hld sds and contact information to schedule additional onsite training.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
A facility reported that four facility personnel were exposed to medivators rapicide high level disinfectant (hld) when an operator inadvertently spilled the hld while filling the reservoir in their dsd-201 automated endoscope reprocessor (aer).It was reported that one of the personnel experienced dizziness, throat irritation and a cough.

Brand Name
RAPICIDE DISINFECTANT
Common Device Name
HIGH LEVEL DISINFECTANT
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8821650
Report Number2150060-2019-00054
Device Sequence Number3258355
Product Code MED
UDI-Device Identifier00677964034855
UDI-Public00677964034855
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberML02-0059
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DSD-201 AUTOMATED ENDOSCOPE REPROCESSOR
Outcome Attributed to Adverse Event Other;